Brightwell, Graham


Professor Graham Brightwell  

Department

Position held

Department of Mathematics

Professor in Mathematics

Experience keywords:

random structures; partially ordered sets; algorithms; random graphs; discrete mathematics; graph theory

Languages:

French [Spoken: Basic, Written: Basic]; German [Spoken: Basic, Written: Basic]

Media experience:

Radio

Contact Points

LSE phone number:

020 7955 7624

Publications

LSE Research Online, Funnelback Search

2014

Brightwell, Graham and Keller, Mitchel T. (2014) The reversal ratio of a poset Order - a Journal on the Theory of Ordered Sets and Its Applications, Online. 1-10. ISSN 0167-8094

2013

Brightwell, Graham and Massow, Mareike (2013) Diametral pairs of linear extensions SIAM Journal on Discrete Mathematics, 27 (2). 634-649. ISSN 0895-4801

Allen, Peter and Brightwell, Graham and Skokan, Jozef (2013) Ramsey-goodness - and otherwise Combinatorica, 33 (2). 125-160. ISSN 0209-9683

2012

Brightwell, Graham and Luczak, Malwina J. (2012) Order-invariant measures on fixed causal sets Combinatorics, Probability and Computing, 21 (03). 330-357. ISSN 0963-5483

Brightwell, Graham and Luczak, Malwina J. (2012) Vertices of high degree in the preferential attachment tree Electronic Journal of Probability, 17 (0). 1-43. ISSN 1083-6489

Brightwell, Graham and Panagiotou, Konstantinos and Steger, Angelika (2012) Extremal subgraphs of random graphs Random Structures and Algorithms, 41 (2). 147-178. ISSN 1042-9832

2011

Bollobás, Bela and Brightwell, Graham and Morris, Robert (2011) Shadows of ordered graphs Journal of Combinatorial Theory, Series A, 118 (3). 729-747. ISSN 0097-3165

Brightwell, Graham and Cohen, Gérard and Fachini, Emanuela and Fairthorne, Marianne and Körner, János and Simonyi, Gábor and Tóth, Ágnes (2011) Permutation capacities and oriented infinite paths Electronic Notes in Discrete Mathematics, 38. 195-199. ISSN 1571-0653

Brightwell, Graham and Luczak, Malwina J. (2011) Order-invariant measures on causal sets Annals of Applied Probability, 21 (4). 1493-1536. ISSN 1050-5164

2010

Brightwell, Graham and Patel, Viresh (2010) Average relational distance in linear extensions of posets Discrete Mathematics, 310 (5). 1016-1021. ISSN 0012-365X

Brightwell, Graham and Georgiou, Nicholas (2010) Continuum limits for classical sequential growth models Random Structures and Algorithms, 36 (2). 218-250. ISSN 1042-9832

Brightwell, Graham and Cohen, Gerard and Toth, Agnes and Fairthorne, Marianne and Fachini, Emanuela and Koerner, Janos and Simonyi, Gabor (2010) Permutation capacities of families of oriented infinite paths SIAM Journal on Discrete Mathematics, 24 (2). 441-456. ISSN 0895-4801

Allen, Peter and Brightwell, Graham and Skokan, Jozef (2010) Ramsey-goodness -- and otherwise arXiv.org.

2009

Bollobas, Bela and Brightwell, Graham and Morris, Robert (2009) Shadows of ordered graphs arXiv.

Brightwell, Graham (2009) A result in 2d causal set theory: the emergence of spacetime Journal of Physics: Conference Series, 174 (012049). 1-6. ISSN 1742-6596

Brightwell, Graham and Luczak, Malwina (2009) Order-invariant measures on fixed causal sets arXiv.

Brightwell, Graham and Panagiotou, Konstantinos and Steger, Angelika (2009) Extremal subgraphs of random graphs: an extended version arXiv.

Brightwell, Graham and Winkler, Peter (2009) Submodular percolation SIAM Journal on Discrete Mathematics, 23 (3). 1149-1178. ISSN 0895-4801

2008

Brightwell, Graham and Henson, Joe and Surya, Sumati (2008) A 2D model of causal set quantum gravity: the emergence of the continuum Classical and Quantum Gravity, 25 (10). 105025. ISSN 0264-9381

2007

Brightwell, Graham and Winkler, P (2007) Submodular percolation LSE-CDAM-2007-13. London school of economics and political science, London, UK.

Brightwell, Graham (2007) On external subgraphs of a random graph In: Proceedings of the Eighteenth Annual ACM-SIAM Symposium on Discrete Algorithms. Association for Computing Machinery and Society for Industrial and Applied Mathematics, New York; Philadelphia, USA, 477-485. ISBN 9780898716245

Brightwell, Graham and Panagiotou, Konstantinos and Steger, Angelika (2007) On extremal subgraphs of random graphs

2006

Brightwell, Graham and Bollobás, Bela (2006) How many graphs are unions of k-cliques? Journal of Graph Theory, 52 (2). 87-107. ISSN 0364-9024

van den Heuvel, Jan and Brightwell, Graham and Stougie, Leen (2006) A linear bound on the diameter of the transportation polytope Combinatorica, 26 (2). 133-139. ISSN 0209-9683

Brightwell, Graham and Alon, Nogo and Kierstead, H. A and Kostochka, A. V and Winkler, P (2006) Dominating sets in k-majority tournaments Journal of Combinatorial Theory - Series B, 96 (3). 374-387. ISSN 0095-8956

2005

Brightwell, Graham and Winkler, Peter (2005) Counting Eulerian circuits is #P-complete

2004

Brightwell, Graham and Winkler, Peter (2004) Graph homomorphisms and long range action In: Nešetril, Jaroslav and Winkler, Peter, (eds.) Graphs, Morphisms and Statistical Physics. DIMACS Series in Discrete Mathematics and Computer Science, 63. American Mathematical Society, Providence, Rhode Island, USA, 29-48. ISBN 0821835513

Brightwell, Graham and Winkler, Peter (2004) Note on counting Eulerian circuits CDAM research report series, LSE-CDAM-2004-12. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

Brightwell, Graham and Winkler, P. (2004) A second threshold for the hard-core model on a Bethe lattice Random Structures and Algorithms, 24 (3). 303-314. ISSN 1098-2418

Alon, Noga and Brightwell, Graham and Kierstead, H. A. and Kostochka, A. V. and Winkler, Peter (2004) Dominating sets in k-majority tournaments CDAM research report series, LSE-CDAM-2004-11. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

2003

Bollobás, Bela and Brightwell, Graham R. and Leader, I. (2003) The number of 2-SAT functions Israel Journal of Mathematics, 133. 45-60. ISSN 0021-2172

Bollobás, Bela and Brightwell, Graham R. (2003) The number of k-SAT functions Random Structures and Algorithms, 22 (3). 227-247. ISSN 1042-9832

Brightwell, Graham R. and Oriolo, G. and Shepherd, F. B. (2003) Reserving resilient capacity for a single commodity with upper-bound constraints Networks, 41 (2). 87-96. ISSN 0028-3045

Brightwell, Graham R. and Tetali, Prasad (2003) The number of linear extensions of the Boolean lattice Order - a Journal on the Theory of Ordered Sets and Its Applications, 20 (4). 333-345. ISSN 0167-8094

Bekmetjev, Airat and Brightwell, Graham and Czygrinow, Andrzej and Hurlbert, Glenn (2003) Thresholds for families of multisets, with an application to graph pebbling Discrete Mathematics, 269 (1-3). 21-34. ISSN 0012-365X

Brightwell, Graham and Winkler, Peter (2003) A second threshold for the hard-core model on a Bethe lattice CDAM research report series, LSE-CDAM-2003-05. Centre for Discrete and Applicable Mathematics, London School of Economics and Political Science, London, UK.

Brightwell, Graham R. and Dowker, Fay and Garciá, Raquel S. and Henson, Joe and Sorkin, Rafael D. (2003) "Observables" in causal set cosmology Physical Review D, 67 (8). Art. no. 084031. ISSN 1550-7998

2002

Brightwell, Graham and Trotter, William T. (2002) A combinatorial approach to correlation inequalities Discrete Mathematics, 257 (2-3). 311-327. ISSN 0012-365X

Brightwell, Graham and Winkler, Peter (2002) Random colorings of a cayley tree In: Bollobás, Bela, (ed.) Contemporary Combinatorics. Bolyai Society Mathematical Studies, Vol. 1. Springer, U.K., 247-276. ISBN 9783540427254

Brightwell, Graham and Winkler, Peter (2002) Hard constraints and the Bethe Lattice: adventures at the interface of combinatorics and statistical physics In: Proceedings of the International Congress of Mathematicians: Beijing 2002, August 20-28 (International Congress of Mathematician. Higher Education Pr, 605-624. ISBN 9787040086904

2001

Brightwell, Graham and Katona, Gyula (2001) A new type of coding problem Studia Scientiarum Mathematicarum Hungarica, 38 (1-4). 139-147. ISSN 0081-6906

Brightwell, Graham and Oriolo, G. and Shepherd, F. B. (2001) Reserving Resilient Capacity in a Network SIAM Journal on Discrete Mathematics, 14 (4). 524-539. ISSN 0895-4801

2000

Brightwell, Graham and West, Douglas (2000) Partially ordered sets In: Rosen, Kenneth H, (ed.) Handbook of Discrete and Combinatorial Mathematics. CRC Press, Boca Raton, Florida, U.S., 717-752. ISBN 9780849301490

Brightwell, Graham R. and Winkler, Peter (2000) Gibbs measures and dismantlable graphs Journal of Combinatorial Theory, Series B, 78 (1). 141-166. ISSN 0095-8956

Bollobás, Bela and Brightwell, Graham (2000) Convex bodies, graphs and partial orders Proceedings of the London Mathematical Society, 80 (2). 415-450. ISSN 0024-6115

1999

Brightwell, Graham and Grable, D. A. and Prömel, H. J. (1999) Forbidden induced partial orders Discrete Mathematics, 201 (1-3). 53-80. ISSN 0012-365X

Brightwell, Graham and Bollobás, Béla and Sidorenko, Alexander (1999) Geometrical techniques for estimating numbers of linear extensions European Journal of Combinatorics, 20 (5). 329-335. ISSN 0195-6698

Brightwell, Graham (1999) Balanced pairs in partial orders Discrete Mathematics, 201 (1-3). 25-52. ISSN 0012-365X

Brightwell, Graham and Winkler, P. (1999) Graph homomorphisms and phase transitions Journal of Combinatorial Theory, Series B, 77 (2). 221-262. ISSN 0095-8956

Brightwell, Graham and Haggström, O. and Winkler, P. (1999) Nonmonotonic behavior in hard-core and Widom-Rowlinson models Journal of Statistical Physics, 94 (3-4). 415-435. ISSN 0022-4715


Expert Image

Personal website

 

Browse the Experts Directory:

LSE Research Online|

Collection of LSE research outputs

LSE Consulting|

Service providing unique access
to LSE's expertise

Create or update your
online profile
|

[access restricted to staff]

Research highlights|

Short articles about LSE research